Applied Mathematics and Mechanics

, Volume 11, Issue 9, pp 881–887 | Cite as

On the boundedness and the stability properties of solution of certain fourth order differential equations

  • Yu Yuan-hong
  • Cheng Wen-deng


This paper investigates equation (1) in two cases: (i)P≡0, (ii)P(≠0) satisfies ¦P (t,x,y,z,w)¦⩽(A+¦y¦+¦z¦ + ¦w¦)q(t)., where q(t) is a nonnegative function of t. For case (i) the asymptotic stability in the large of the trivial solution x=0 is investigated and for case (ii) the boundedness result is obtained for solutions of equation (1) These results improve and include several well-known results.

Key words

nonlinear differential equations of the four order boundedness stability 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Reissig, R., G. Sansone, and R. Conti,Nonlinear Differential Equations of Higher Order, Noodhoff Lenden (1974).Google Scholar
  2. [2]
    Qin Yuan-xun, Wang Mu-qiu and Wang Lian,Theory and Application of Stability of Motion, Academic Press, Beijing (1981). (in Chinese)Google Scholar
  3. [3]
    Lu Ting-he, Shen Jia-qi and Jin Jun, Construction and application Lyapunov function for fourth order equations,J. Shanghai Normal Univ.,2 (1982). (in Chinese)Google Scholar
  4. [4]
    Shen Jia-qin, Lu Ting-he and Jin Jun, Constructions of Lyapunov functions for a class of fourth order equations,J. Shanghai Normal Univ.,3 (1983). (in Chinese)Google Scholar
  5. [5]
    Liang Zai-zhong, On the stability of solutions of nonlinear fourth order equations,J. Beijing Univ. Tech.,2 (1984). (in Chinese)Google Scholar

Copyright information

© Shanghai University of Technology (SUT) 1990

Authors and Affiliations

  • Yu Yuan-hong
    • 1
  • Cheng Wen-deng
    • 2
  1. 1.Institute of Applied MathematicsAcademia SinicaBeijing
  2. 2.Beijing Institute of TechnologyBeijing

Personalised recommendations